Nevada, 2007

Heat in Nevada, June 26, 2007

June 26, 2007 · NWS VEF · 1 event in 1 county or zone

High pressure pushed high temperatures in Las Vegas over 100 degrees each of the last 18 days of June, with overnight lows in the upper 70s to mid 80s.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
1
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS VEF wrote it up.

High pressure pushed high temperatures in Las Vegas over 100 degrees each of the last 18 days of June, with overnight lows in the upper 70s to mid 80s.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Jun 26, 9:18 AM PST, 2 hours 42 minutes earlier.

Area forecast discussion, Jun 26, 9:18 AM PST, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
1018 AM PDT TUE JUN 26 2007

.SYNOPSIS...A VERY DRY SOUTHWEST FLOW OVER THE MOJAVE DESERT AND
SOUTHERN GREAT BASIN WILL BRING CLEAR SKIES THROUGH MUCH OF THE
WEEK. ANOTHER UNSEASONABLY STRONG AREA OF LOW PRESSURE WILL MOVE
TOWARD THE PACIFIC COAST LATE IN THE WEEK...WHICH MAY BRING ANOTHER
ROUND OF GUSTY WINDS TO THE SOUTHERN GREAT BASIN AND MOJAVE DESERT.
&&

.UPDATE...NEITHER A CLOUD IN THE SKY NOR A PROBLEM IN THE FORECAST
TO BE FOUND TODAY. NO UPDATE NEEDED.
&&

.PREV DISCUSSION...
308 AM PDT TUE JUN 26 2007

.SHORT TERM...STRONG TROUGH FOR LATE JUNE WILL REMAIN WELL OFF THE
PACIFIC NORTHWEST COAST TODAY AND WEDNESDAY BEFORE MAKING SOME
PROGRESS EAST ON THURSDAY. SOUTHERN GREAT BASIN AND MOJAVE DESERT
WILL REMAIN UNDER DRY SOUTHWEST FLOW WITH TEMPERATURES RUNNING
SEVERAL DEGREES ABOVE NORMAL. AS FOR THE WIND AND FIRE WEATHER
ISSUES. TIGHTEST PACKING OF HEIGHTS STAYS WELL NORTHWEST OF THE AREA
TODAY AND WEDNESDAY WITH STRONGEST WINDS EXPECTED ACROSS NORTHERN
CALIFORNIA/NORTHWEST NEVADA. AS THE TROUGH STARTS TO PROGRESS CLOSER
TO THE NORTHWEST COAST THURSDAY THE TIGHTER GRADIENT STARTS TO SAG
SOUTHEAST OVER CENTRAL NEVADA. DEEPLY MIXED BOUNDARY LAYER IN THE
AFTERNOON AND EARLY EVENING WILL HELP ENHANCE SOME GUSTS UP TO 30
MPH TODAY AND WEDNESDAY.

.LONG TERM...STRONG HIGH PRESSURE FORECAST TO DEVELOP OVER THE
DESERT SOUTHWEST DURING THE EXTENDED PERIOD. PACIFIC NORTHWEST LOW
WILL REMAIN NEARLY STATIONARY...HOWEVER THE RIDGE LOOKS STRONG
ENOUGH TO KEEP THE PRESSURE GRADIENTS WEAK OVER MUCH OF THE CWA.
STILL THINK THAT PORTIONS OF THE WESTERN CWA WILL SEE BREEZY
CONDITIONS FRIDAY AND SATURDAY...BUT PROBABLY NOT ENOUGH FOR RED
FLAG CONDITIONS. GFS IS SHOWING A NEAR 600MB HIGH DEVELOPING OVER
THE 4-CORNERS REGION LATE IN THE EXTENDED. THIS WOULD CERTAINLY
BRING WELL ABOVE NORMAL TEMPERATURES TO THE REGION AND HAVE
INCREASED HIGH TEMPERATURES SLIGHTLY TO REFLECT THIS. EXPECT DRY
CONDITIONS TO PERSIST THROUGH THE EXTENDED.

.AVIATION...FOR MCCARRAN...MOSTLY CLEAR SKIES THE NEXT 24 HOURS WITH
THE EXCEPTION BEING SMOKE ALOFT FROM FIRES IN CALIFORNIA. SOME
VISIBILITY RESTRICTIONS AS WELL BUT NOTHING UNDER 6 MILES. UNDER 8
KNOT SOUTHWEST WINDS FOR EARLY TUESDAY BECOMING 10 TO 12 KNOTS
TUESDAY AFTERNOON.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA: LIGHT SOUTHWEST WINDS TUESDAY MORNING PICKING UP TO 10
TO 15 KNOTS IN THE AFTERNOON. SMOKE FROM FIRES IN THE TEHACHAPI MTNS
AND NEAR LAKE TAHOE WILL REDUCE VISIBILITIES ALOFT ALONG TWEB ROUTES
427 AND 405. SMOKE TOPS HAVE BEEN REPORTED UP TO 12.5 KFT.

.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...NONE.
.AZ...NONE.
.CA...NONE.
&&

MORGAN/PIERCE/GORELOW

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jun 26, 5:26 AM PST, 6 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
626 AM PDT TUE JUN 26 2007

AZZ001>003-036-CAZ519>527-NVZ014>022-271000-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
626 AM PDT TUE JUN 26 2007 /626 AM MST TUE JUN 26 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

THE THREAT FOR HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AN UNSEASONABLY STRONG AREA OF LOW PRESSURE WILL MOVE TOWARD THE
PACIFIC COAST LATE IN THE WEEK...WHICH WILL PRODUCE ANOTHER ROUND
OF GUSTY WINDS. CRITICAL FIRE WEATHER CONDITIONS OF SUSTAINED
WINDS OF 20 MPH OR FREQUENT GUSTS GREATER THAN 35 MPH AND RELATIVE
HUMIDITY VALUES LESS THAN 15 PERCENT ARE LIKELY ACROSS PORTIONS OF
THE AREA ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heat. Local standard time, as filed.

Heat, Las Vegas Valley

When
June 26, 12:00 PM PST
Where
Las Vegas Valley forecast zone
Deaths
1 direct, 0 indirect
Reported by
County Official
Coordinates
36.215, -115.014 (the zone’s center; the record gives no point)

A man in the Las Vegas Valley died of heat stress.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Heat, Las Vegas Valley2007-06-2671MaleOutside/Open AreasDirect

What these are

Heat
Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nevada in 2007Every state in 2007This day in weather historyWarnings in Nevada, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 38550.